Arkansas, 2008

Tornadoes and Tropical Storm in Arkansas, September 13 to 14, 2008

September 13 to 14, 2008 · NWS LZK · 55 events in 45 counties and zones

Tropical Storm Ike moved into Arkansas on the evening of the 13th. By mid evening of the 13th, Ike was located in western Arkansas.

Where it happened

Every event with a place to put it; 35 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$31 million
Crop damage
None recorded
Events
55

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Tropical Storm Ike moved into Arkansas on the evening of the 13th. By mid evening of the 13th, Ike was located in western Arkansas. Ike weakened to a tropical depression during the wee hours of the 14th, when it was located about 105 miles west-northwest of Little Rock. Ike exited northern Arkansas before sunrise on the 14th. In the Little Rock County Warning Area, wind gusts of 35 to 45 mph were common, and some gusts in the northern part of the state exceeded 50 mph. The strongest gusts measured were 67 mph at the Izard County Fairgrounds in Melbourne and 61 mph at the Newport airport. The strongest sustained wind measured was 46 mph at the Newport airport. Power was knocked out to more than 200,000 electric customers. Wind damage was estimated at just over $30 million. There was one injury due to the winds. The greatest storm total rainfall was 4.60 inches at Big Fork. The lowest barometric pressure was 29.10 inches at Mountain Home. There were seven weak tornadoes, with damage estimated at just over $450,000.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 13, 1:32 PM CST, 35 minutes earlier.

Area forecast discussion, Sep 13, 1:32 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
232 PM CDT SAT SEP 13 2008

.DISCUSSION...
MAIN CONCERNS THIS FORECAST CYCLE ARE THE IMPACTS OF IKE. STRONG
WINDS...HEAVY RAIN...AND ISOLATED TORNADOES EXPECTED THIS
AFTERNOON....TONIGHT AND EARLY SUNDAY...BEFORE IKE LIFTS OFF TO
THE NORTHEAST.

IKE CONTINUES ON A NORTHWARD TRACK...OVER NORTHEAST TX...WITH THE
SPIRAL BANDS REACHING SW AR AT THIS TIME. A TOR WATCH IS IN
EFFECT OVER FAR SW AR AT THIS TIME. THE OUTER BAND CONVECTION HAS
PROMPTED A FEW TOR WARNINGS OVER NORTHERN LA...BUT NO REPORTS HAVE
BEEN SEEN YET. THIS OUTER BAND WILL PUSH INTO SW AR OVER NEXT FEW
HOURS. LIGHT SHOWERS HAVE BEEN SEEN OVER REST OF AR. SURFACE WIND
SPEEDS AROUND IKE HAVE BEEN AT TROPICAL STORM STRENGTH. EXPECT
IKE TO CONTINUE TO MOVE NORTH...THEN MORE NORTHEAST OVER AR...AS
THE UPPER TROUGH PICKS IT UP. FLOOD WATCH AND WIND ADVISORIES ARE
OUT FOR THIS AFTERNOON THROUGH SUNDAY.

&&

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
OF COURSE...FORECAST WILL START WITH INCREASING RAIN CHANCES AND
WINDS AS IKE MOVES OVER WESTERN AR THIS AFTERNOON...TONIGHT...AND
INTO SUNDAY. ISOLATED SEVERE STORMS ARE EXPECTED WITH TORNADO
POTENTIAL. WILL STAY WITH CURRENT HEAVY RAIN TRENDS WITH 3 TO 6
INCHES OVER WESTERN AREAS...2 TO 5 OVER CENTRAL...1 TO OVER THE
EAST. AMOUNTS MAY BE A BIT LOWER DUE TO THE SPEED OF IKE. CURRENT
FORECAST AND MODEL TRENDS HAVE THE REMNANTS NEAR THE MO/AR STATE
LINE (NORTH OF MT HOME) SUNDAY MORNING...AND MOVING NORTHEAST AND
OUT OF MO BY NOON SUNDAY. FORECAST IS TRAPPED WITH THAT TREND.
SUNDAY EVENING...THE SURFACE LOW LIFTS NE...WHILE A COLD FRONT
SWEEPS ACROSS AR. CLOUDS AND LIGHT PRECIP WILL STILL BE SEEN OVER
NE AR...BUT DRIER AIR WILL QUICKLY FILTER IN OVER THE STATE AS IKE
LIFTS NE. SUNDAY NIGHT TO MONDAY...CLOUDS DECREASE...AS WINDS
LOWER. MONDAY WILL BE MOSTLY SUNNY WITH A N TO NW WIND.

&&

.LONG TERM...TUESDAY THROUGH SATURDAY
TROF WILL BE EXITING OUR AREA ON TUESDAY AS A LARGE RIDGE BUILDS
TO OUR WEST. THE RIDGE WILL STRENGTHEN AND LINGER OVER THE AREA
THROUGH FRIDAY MORNING...THEN IT WILL BEGIN TO WEAKEN TOWARD THE
END OF THE LONG TERM. MEANWHILE...THE SURFACE PATTERN WILL HAVE A
LARGE HIGH MOVE INTO OUR AREA FROM THE NORTHWEST...PUSHING COOLER
AND DRIER AIR TO ALL SECTIONS. THE RIDGE AXIS WILL STAY JUST WEST
OF THE STATE THROUGH FRIDAY MORNING. AXIS WILL MOVE FAR ENOUGH
EAST TO ALLOW SOUTHEASTERLY FLOW BACK INTO THE STATE. ALL IN
ALL...A PROLONGED PERIOD OF DRY WEATHER WILL BE THE RULE...AND
NONE TOO SOON TO DRY OUT FROM THE EFFECTS OF IKE. TEMPERATURES
WILL RUN SLIGHTLY BELOW OR AT NORMAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     73  79  60  74 / 100  80  10   0
CAMDEN AR         73  82  63  81 / 100  70  10   0
HARRISON AR       71  75  56  71 / 100  80  10   0
HOT SPRINGS AR    72  80  61  78 / 100  70  10   0
LITTLE ROCK   AR  73  80  61  77 / 100  80  10   0
MONTICELLO AR     73  83  63  81 /  90  70  10   0
MOUNT IDA AR      72  80  60  74 / 100  60  10   0
MOUNTAIN HOME AR  71  77  58  73 / 100  90  10   0
NEWPORT AR        73  80  60  74 /  90  80  10   0
PINE BLUFF AR     73  81  62  79 / 100  70  10   0
RUSSELLVILLE AR   71  78  59  75 / 100  70  10   0
SEARCY AR         73  80  61  75 / 100  80  10   0
STUTTGART AR      73  81  62  77 /  90  80  10   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY EVENING
FOR ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-
CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-
HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-
LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-
POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL.

WIND ADVISORY FROM 7 PM THIS EVENING TO 6 PM CDT SUNDAY FOR
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-NEWTON-PERRY-POPE-PRAIRIE-PULASKI-SALINE-
SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL.

WIND ADVISORY UNTIL 6 PM CDT SUNDAY FOR CLARK-MONTGOMERY-
OUACHITA-PIKE-POLK-SCOTT.

&&

SHORT TERM...59 / LONG TERM...32
Hazardous weather outlook, Sep 13, 4:00 AM CST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT SEP 13 2008

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT SEP 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HURRICANE IKE MADE LANDFALL ALONG THE TEXAS GULF COAST EARLY THIS
MORNING...AND WILL BEGIN AFFECTING ARKANSAS LATER TODAY AND TONIGHT.
HEAVY RAIN...STRONG WINDS AND ISOLATED TORNADOES ARE EXPECTED.

RAIN WILL BECOME LIKELY OVER WESTERN ARKANSAS TODAY...AND WILL
SPREAD OVER THE REMAINDER OF THE STATE TONIGHT. THROUGH SUNDAY
AFTERNOON...3 TO 6 INCH AMOUNTS WILL BE POSSIBLE GENERALLY WEST OF
HARDY...MORRILTON AND CAMDEN...WITH 1 TO 3 INCHES FARTHER EAST.

A FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF ARKANSAS TONIGHT AND
SUNDAY. THE SOIL IS NEARLY SATURATED IN SOME AREAS DUE TO WELL ABOVE
NORMAL RAIN IN AUGUST...AND THIS WILL MAKE FLOODING MORE LIKELY
DURING THIS UPCOMING EVENT.

VERY WINDY CONDITIONS WILL BE NOTED IN SOUTHWEST ARKANSAS THIS
AFTERNOON. SOUTHEAST WINDS AT 30 TO 35 MPH ARE EXPECTED...WITH
GUSTS APPROACHING 50 MPH. THESE WINDS WILL SPREAD TO THE NORTHEAST
TONIGHT AND SUNDAY MORNING.

A WIND ADVISORY IS IN EFFECT IN THE SOUTHWEST THIS AFTERNOON...AND
IN MUCH OF ARKANSAS TONIGHT AND SUNDAY. NUMEROUS TREES AND POWER
LINES WILL LIKELY BE DOWNED. TREES WILL BE PUSHED OVER MORE READILY
DUE TO WET SOIL CONDITIONS.

THERE IS ALSO A CONCERN ABOUT SEVERE WEATHER. WITH SOME WARMING THIS
AFTERNOON...AND AS SHEAR INCREASES AS THE CENTER OF IKE
APPROACHES...ISOLATED TORNADOES MAY FORM IN DEVELOPING STORMS
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAVY RAIN AND STRONG WINDS WILL CONTINUE SUNDAY MORNING BEFORE THE
REMNANTS OF IKE EXIT TO THE NORTHEAST. IKE WILL BE FOLLOWED BY A
COLD FRONT...AND COOLER AND DRIER AIR. BELOW NORMAL TEMPERATURES ARE
IN THE FORECAST TO BEGIN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...WITH
ISOLATED TORNADOES EXPECTED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

61/46

In the hours before

Special weather statement, Sep 13, 10:55 AM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1155 AM CDT SAT SEP 13 2008

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-
141400-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1155 PM CDT SAT SEP 13 2008

...VERY WINDY CONDITIONS EXPECTED OVERNIGHT INTO SUNDAY MORNING...

TROPICAL STORM IKE MOVED INTO SOUTHWEST ARKANSAS SATURDAY EVENING...
AND WAS TRACKING THE NORTHEAST. THE SYSTEM WILL GO THROUGH
RUSSELLVILLE...MARSHALL AND MOUNTAIN HOME OVERNIGHT BEFORE EXITING
INTO SOUTHERN MISSOURI BY DAWN SUNDAY.

AHEAD OF IKE...THE PRESSURE WILL FALL MARKEDLY...FOLLOWED BY STRONG
PRESSURE RISES AS IKE PASSES BY ANY GIVEN LOCATION. THESE LARGE
PRESSURE TENDENCIES WILL CREATE A LOT OF WIND ACROSS
ARKANSAS.

WIND SPEEDS OF 30 TO 40 MPH WILL BE COMMON OVERNIGHT...WITH GUSTS
OVER 50 MPH AT TIMES. DURING SATURDAY EVENING...THERE WAS A GUST
TO 56 MPH AT CAMDEN...WITH A 49 MPH AT HOT SPRINGS...A 47 MPH GUST
AT PINE BLUFF...A 46 MPH GUST AT LITTLE ROCK AND 43 MPH GUST AT
ARKADELPHIA.

WINDS OF THIS MAGNITUDE WILL DOWN NUMEROUS TREES AND POWER
LINES...WITH POWER OUTAGES LIKELY. THERE MAY ALSO BE SOME MINOR
STRUCTURAL DAMAGE. AS THE CENTER OF IKE PASSED JUST TO THE WEST OF
PEARCY IN GARLAND COUNTY SATURDAY EVENING...TREES WERE BLOWN OVER ON
HOUSES...WITH ONE TREE ON HIGHWAY 70.

WINDS WILL BEGIN DIMINISHING SOMEWHAT AND WILL BECOME LESS GUSTY
BY SUNDAY AFTERNOON AS IKE MOVES AWAY FROM THE REGION.

UNTIL IKE DEPARTS...PEOPLE IN ARKANSAS SHOULD PREPARE FOR VERY
WINDY CONDITIONS OVERNIGHT AND INTO SUNDAY MORNING.

46

The radar

The Little Rock radar (KLZK), 167 km away, was scanning. The volume nearest the first event began at 20:09 UTC.

Open the radar archive at this moment

Event by event

46 tropical storm, 9 tornado. Local standard time, as filed.

Tornado, Bradley

When
September 13, 2:07 PM CST to 2:11 PM CST
Where
Bradley County, 0.63 mi NW of Vick to 1.45 mi ESE of Ingalls
Rating
EF0
Path length
2.42 mi
Path width
50 yd
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
33.336, -92.129

This tornado was spawned by Tropical Storm Ike. A few trees were blown down. The intermittent nature of the tornado's path indicated that the tornado was ill-formed and dipped up and down.

Tornado, Hot Spring

When
September 13, 2:13 PM CST to 2:18 PM CST
Where
Hot Spring County, 2.54 mi ESE of Glen Rose to 2.44 mi ENE of Glen Rose
Rating
EF1
Path length
2.16 mi
Path width
175 yd
Continued into
Saline, Ar (LZK)
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
34.442, -92.691

This tornado was spawned by Tropical Storm Ike. Many trees were blown down, as was a power line. The tornado exited Hot Spring County, east-northeast of Glen Rose, and moved into Saline County, northwest of Traskwood.

Tornado, Garland

When
September 13, 2:16 PM CST to 2:21 PM CST
Where
Garland County, 0.8 mi WNW of Meaford to 2.18 mi NNE of High Pt
Rating
EF1
Path length
2.39 mi
Path width
30 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
34.523, -92.864

This tornado was spawned by Tropical Storm Ike. Trees were blown down in the forest. The tornado crossed U.S. Highway 70 east of the rest area.

Tornado, Saline

When
September 13, 2:18 PM CST to 2:27 PM CST
Where
Saline County, 2.8 mi NW of Traskwood to 2.67 mi SSW of Grape
Rating
EF1
Path length
6.48 mi
Path width
175 yd
Property damage
$70,000
Reported by
NWS Storm Survey
Coordinates
34.473, -92.690

This tornado moved out of Hot Spring County, east-northeast of Glen Rose, and entered Saline County, northwest of Traskwood. Many trees were blown down, one of which fell on a house. The tornado moved through the Crossroads community, which had been hit by a tornado on April 3, 2008.

Tornado, Garland

When
September 13, 2:25 PM CST to 2:28 PM CST
Where
Garland County, 0.39 mi SW of Whittington to 1.07 mi N of Whittington
Rating
EF1
Path length
1.38 mi
Path width
25 yd
Continued into
Saline, Ar (LZK)
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
34.615, -92.884

This tornado was spawned by Tropical Storm Ike. A few trees were blown down. The tornado exited Garland County, north of Whittington, and moved into Saline County, south-southeast of Blocher.

Tornado, Saline

When
September 13, 2:28 PM CST to 2:29 PM CST
Where
Saline County, 3.24 mi SSE of Blocher to 2.67 mi SSE of Blocher
Rating
EF0
Path length
0.6 mi
Path width
15 yd
Property damage
$1,000
Reported by
NWS Storm Survey
Coordinates
34.635, -92.883

This tornado moved out of Garland County, north of Whittington, and entered Saline County, south-southeast of Blocher. A few small trees were blown down.

Tornado, Perry

When
September 13, 3:03 PM CST to 3:05 PM CST
Where
Perry County, 1.16 mi SSW of Aplin to 0.68 mi WNW of Aplin
Rating
EF1
Path length
1.3 mi
Path width
75 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
34.955, -92.980

This tornado was spawned by Tropical Storm Ike. Trees were blown down. One large tree fell on a mobile home.

Tornado, Perry

When
September 13, 3:20 PM CST to 3:22 PM CST
Where
Perry County, 1.09 mi E of Houston to 1.47 mi S of Bunker
Rating
EF1
Path length
1.49 mi
Path width
30 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
35.028, -92.681

This tornado was spawned by Tropical Storm Ike. A few trees were blown down.

Tornado, Lonoke

When
September 13, 4:57 PM CST to 4:59 PM CST
Where
Lonoke County, 2.32 mi SW of Cabot to 2.28 mi WSW of Cabot
Rating
EF1
Path length
0.65 mi
Path width
100 yd
Property damage
$300,000
Reported by
NWS Storm Survey
Coordinates
34.947, -92.050

This tornado was spawned by Tropical Storm Ike. The tornado peeled the metal structure off a self-storage warehouse building. Although the items stored in the warehouse were left pretty much in place, heavy rain poured onto them, badly damaging them. The roofs of several apartment buildings were damaged. In some cases, holes in the roof were large enough to allow rainwater to fall into the apartments. Metal buildings at an abandoned lumber yard had strips to metal torn off and thrown onto neighboring properties. A medical supply company's roof was damaged and bay doors were blown in. The facade of a strip mall was damaged, and business signs at the strip mall were blown out. Fences were blown down, as were power poles, power lines, and several large trees.

Tropical Storm, Ouachita

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Ouachita forecast zone
Property damage
$750,000
Reported by
AWOS
Coordinates
33.593, -92.882 (the zone’s center; the record gives no point)

A 56 MPH wind gust was recorded at Camden Harrell Field Airport. Several large trees were down, including one on Warren Street. As many as eight trees were cleared from streets in Camden.

Tropical Storm, Montgomery

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Montgomery forecast zone
Property damage
$375,000
Reported by
ASOS

A 38 MPH wind gust was recorded at Mount Ida. Trees were reported down on U.S. Highway 270.

Tropical Storm, Jefferson

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Jefferson forecast zone
Property damage
$750,000
Reported by
ASOS
Coordinates
34.269, -91.931 (the zone’s center; the record gives no point)

A 47 MPH wind gust was recorded at Pine Bluff Grider Field.

Tropical Storm, Clark

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Clark forecast zone
Property damage
$750,000
Reported by
ASOS
Coordinates
34.051, -93.176 (the zone’s center; the record gives no point)

A 44 MPH wind gust was recorded at the Arkadelphia Airport. Trees and power lines were down across the county.

Tropical Storm, Pulaski

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Pulaski forecast zone
Property damage
$1.5 million
Reported by
ASOS
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

A 46 mph wind gust was recorded at Little Rock National Airport/Adams Field. A 45 MPH wind gust was recorded at the National Weather Service Office in North Little Rock, and a 41 mph wind gust was recorded at Little Rock Air Force Base. Tree branches were on utility lines in Little Rock. A 20-foot-tall tulip tree fell in Little Rock.

Tropical Storm, Jackson

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Jackson forecast zone
Property damage
$750,000
Reported by
ASOS
Coordinates
35.599, -91.215 (the zone’s center; the record gives no point)

At the Newport airport, sustained winds reached 46 mph and gusts were recorded at 61 MPH. Trees were down all over Newport.

Tropical Storm, Independence

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Independence forecast zone
Property damage
$750,000
Reported by
Emergency Manager
Coordinates
35.742, -91.570 (the zone’s center; the record gives no point)

Wind gusts to 47 mph were recorded at the Batesville airport. City streets, county roads and highways had trees and power lines on them.

Tropical Storm, Newton

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Newton forecast zone
Property damage
$475,000
Reported by
Trained Spotter

Numerous large trees were down. Two large locust trees were down on the court house in Jasper.

Tropical Storm, Sharp

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Sharp forecast zone
Property damage
$900,000
Reported by
Emergency Manager
Coordinates
36.161, -91.480 (the zone’s center; the record gives no point)

Trees were down and power outages occurred in the cities of Hardy, Ash Flat, and Cave City.

Tropical Storm, Izard

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Izard forecast zone
Property damage
$900,000
Reported by
Emergency Manager
Coordinates
36.095, -91.913 (the zone’s center; the record gives no point)

A 67 MPH wind gust was recorded at the Izard County fairgrounds in Melbourne. A large tree blocked the road in front of the animal control building. Trees and power lines were down across the county. Damage occurred to homes and chicken houses. A store in Violet Hill had a tree fall on the roof. A house on Spring Street was damaged by a large tree.

Tropical Storm, Cleburne

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Cleburne forecast zone
Property damage
$1.5 million
Reported by
Emergency Manager
Coordinates
35.538, -92.027 (the zone’s center; the record gives no point)

Trees and power lines were down across the county. Many county roads were blocked from fallen trees and debris. There was damage to homes, storage buildings, businesses and vehicles. A large tree fell on a home east of Heber Springs. At least 39 houses had trees on them. Seven businesses had damage. A church had minor damage to its metal roof and structure. Three barns were damaged. A large tree fell onto power lines north of Spring Park.

Tropical Storm, Conway

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Conway forecast zone
Property damage
$750,000
Reported by
Emergency Manager
Coordinates
35.262, -92.701 (the zone’s center; the record gives no point)

Trees and power lines were down across the county.

Tropical Storm, Baxter

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Baxter forecast zone
Property damage
$750,000
Reported by
Emergency Manager
Coordinates
36.287, -92.337 (the zone’s center; the record gives no point)

Trees and power lines were down across the county. Many county roads were blocked from fallen trees and debris. A tree fell on a home on Cedar Street in Mountain Home.

Tropical Storm, Hot Spring

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Hot Spring forecast zone
Property damage
$750,000
Reported by
Emergency Manager
Coordinates
34.318, -92.946 (the zone’s center; the record gives no point)

Trees and power lines were down across the county. Many county roads were blocked from fallen trees and debris. Trees and power lines were down in the Spencer and Thunderbird Road area.

Tropical Storm, Garland

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Garland forecast zone
Injuries
1 direct, 0 indirect
Property damage
$2.0 million
Reported by
Public
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

A 49 mph wind gust was recorded at Hot Springs Memorial Field. Trees and power lines were down across the county. Approximately 72 trees were down on Ponce golf course. A utility pole and large tree were down on Prospect Avenue. Three major roads in Hot Springs were closed. A tree fell onto a car on Park Street. The driver of the car suffered minor injuries and was unable to get out of the car for several hours due to downed power lines. Trees were down on Arkansas Highway 7 north and south of Jessieville. Trees and power lines were down on Arkansas Highway 5 between Tyme Lane and Curtis Lane. Also, trees were down on Arkansas Highway 192. A pine tree fell onto a bath house in Hot Springs.

Tropical Storm, Van Buren

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Van Buren forecast zone
Property damage
$1.2 million
Reported by
Newspaper

A marina on Greers Ferry Lake reported four docks were damaged, six boats were sunk, and about two dozen other boats were damaged. A yellow poplar tree fell in the Clinton Cemetery. Many trees were down across the county.

Tropical Storm, Pope

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Pope forecast zone
Property damage
$375,000
Reported by
Newspaper

A tree fell on a house on N.W. 1st street.

Tropical Storm, Logan

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Logan forecast zone
Property damage
$375,000
Reported by
Newspaper

A tree fell on a house in Paris.

Tropical Storm, Pike

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Pike forecast zone
Property damage
$250,000
Reported by
Newspaper
Coordinates
34.164, -93.656 (the zone’s center; the record gives no point)

A tree fell on a home in Murfreesboro. The awning over the Military Tribute in Murfreesboro was ripped off. A tree in front of a church was blown over. A giant willow fell on a side street off of Maple.

Tropical Storm, Stone

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Stone forecast zone
Property damage
$750,000
Reported by
Newspaper
Coordinates
35.860, -92.157 (the zone’s center; the record gives no point)

Trees and power lines were down along Arkansas Highway 66.

Tropical Storm, Fulton

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Fulton forecast zone
Property damage
$750,000
Reported by
Utility Company
Coordinates
36.382, -91.818 (the zone’s center; the record gives no point)

Tropical Storm, Searcy

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Searcy forecast zone
Property damage
$375,000
Reported by
Utility Company

Tropical Storm, Arkansas

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Arkansas forecast zone
Property damage
$750,000
Reported by
Utility Company
Coordinates
34.291, -91.375 (the zone’s center; the record gives no point)

Winds gusted to 53 mph at the Flippin airport.

Tropical Storm, Boone

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Boone forecast zone
Property damage
$750,000
Reported by
Utility Company

Winds gusted to 51 mph at the Harrison airport.

Tropical Storm, Johnson

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Johnson forecast zone
Property damage
$375,000
Reported by
Utility Company

Winds gusted to 55 mph at Devils Knob.

Tropical Storm, Scott

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Scott forecast zone
Property damage
$375,000
Reported by
Utility Company

Tropical Storm, Polk

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Polk forecast zone
Property damage
$375,000
Reported by
Utility Company

Tropical Storm, Yell

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Yell forecast zone
Property damage
$375,000
Reported by
Utility Company

Tropical Storm, Perry

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Perry forecast zone
Property damage
$750,000
Reported by
Utility Company
Coordinates
34.947, -92.931 (the zone’s center; the record gives no point)

Tropical Storm, Faulkner

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Faulkner forecast zone
Property damage
$750,000
Reported by
Utility Company
Coordinates
35.147, -92.332 (the zone’s center; the record gives no point)

Tropical Storm, White

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
White forecast zone
Property damage
$750,000
Reported by
Utility Company
Coordinates
35.256, -91.745 (the zone’s center; the record gives no point)

Winds gusted to 45 mph at the Searcy airport.

Tropical Storm, Woodruff

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Woodruff forecast zone
Property damage
$375,000
Reported by
Utility Company
Coordinates
35.186, -91.243 (the zone’s center; the record gives no point)

Tropical Storm, Prairie

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Prairie forecast zone
Property damage
$375,000
Reported by
Utility Company
Coordinates
34.830, -91.553 (the zone’s center; the record gives no point)

Winds gusted to 48 mph at the Stuttgart airport.

Tropical Storm, Monroe

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Monroe forecast zone
Property damage
$375,000
Reported by
Utility Company
Coordinates
34.678, -91.204 (the zone’s center; the record gives no point)

Tropical Storm, Lonoke

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Lonoke forecast zone
Property damage
$750,000
Reported by
Utility Company
Coordinates
34.754, -91.889 (the zone’s center; the record gives no point)

Tropical Storm, Saline

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Saline forecast zone
Property damage
$750,000
Reported by
Utility Company
Coordinates
34.647, -92.677 (the zone’s center; the record gives no point)

Tropical Storm, Grant

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Grant forecast zone
Property damage
$750,000
Reported by
Utility Company
Coordinates
34.290, -92.424 (the zone’s center; the record gives no point)

Tropical Storm, Arkansas

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Arkansas forecast zone
Property damage
$750,000
Reported by
Utility Company
Coordinates
34.291, -91.375 (the zone’s center; the record gives no point)

Tropical Storm, Dallas

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Dallas forecast zone
Property damage
$750,000
Reported by
Utility Company
Coordinates
33.970, -92.654 (the zone’s center; the record gives no point)

Tropical Storm, Cleveland

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Cleveland forecast zone
Property damage
$375,000
Reported by
Utility Company
Coordinates
33.898, -92.185 (the zone’s center; the record gives no point)

Tropical Storm, Lincoln

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Lincoln forecast zone
Property damage
$375,000
Reported by
Utility Company
Coordinates
33.958, -91.733 (the zone’s center; the record gives no point)

Tropical Storm, Desha

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Desha forecast zone
Property damage
$375,000
Reported by
Utility Company
Coordinates
33.833, -91.254 (the zone’s center; the record gives no point)

Tropical Storm, Drew

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Drew forecast zone
Property damage
$375,000
Reported by
Utility Company
Coordinates
33.589, -91.720 (the zone’s center; the record gives no point)

Tropical Storm, Bradley

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Bradley forecast zone
Property damage
$375,000
Reported by
Utility Company
Coordinates
33.466, -92.162 (the zone’s center; the record gives no point)

Tropical Storm, Calhoun

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Calhoun forecast zone
Property damage
$375,000
Reported by
Utility Company
Coordinates
33.558, -92.503 (the zone’s center; the record gives no point)

Tropical Storm, Marion

When
September 13, 6:00 PM CST to September 14, 9:00 AM CST
Where
Marion forecast zone
Property damage
$500,000
Reported by
Utility Company
Coordinates
36.268, -92.684 (the zone’s center; the record gives no point)

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2008Every state in 2008This day in weather historyThe tornado archive for Arkansas, 2008Warnings in Arkansas, September 2008The 2008 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126018, 124926, 124930, 124929, 124935, 124936, 125868, 124932, 124924, 130285, 130286, 130287, 130288, 130291, 130293, 130294, 130295, 130296, 130297, 130298, 130300, 130301, 130302, 130303, 136005, 136006, 136008, 136009, 136016, 136635, 136636, 136637, 136638, 136639, 136640, 136641, 136642, 136643, 136644, 136645, and more.